Alert archive / Oregon / High Wind Watches in 2011

High Wind Watch 4, NWS Medford, OR

February 28, 20115 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this high wind watch at Feb 28, 2011, 3:53 PM PST for 5 counties in Oregon; Siskiyou County, California. It took effect at Mar 1, 2011, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 3:53 PM PST (23:53 UTC)
In effect from
Mar 1, 2011, 10:00 PM PST
Expired
Mar 1, 2011, 3:14 AM PST
In force
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WWUS76 KMFR 282353
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
353 PM PST MON FEB 28 2011

ORZ021-022-010300-
/O.EXP.KMFR.HW.W.0003.000000T0000Z-110301T0000Z/
/O.NEW.KMFR.HW.A.0004.110302T0600Z-110303T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE...
BROOKINGS...HARBOR...GOLD BEACH
353 PM PST MON FEB 28 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...
...HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. THE HIGH WIND WARNING WILL EXPIRE AT 4 PM PST THIS
AFTERNOON. 

* TIMING: SOUTH TO SOUTHWEST WINDS WILL EASE THIS EVENING. STRONG
  SOUTH TO SOUTHWEST WINDS WILL THEN OCCUR AGAIN TUESDAY NIGHT
  INTO WEDNESDAY.

* WINDS: SOUTH TO SOUTHWEST OF 35 TO 45 MPH WITH GUSTS OF 60 MPH 
  ARE EXPECTED TUESDAY EVENING INTO WEDNESDAY. 

* IMPACTS: THE STRONGEST WINDS WILL BE NEAR THE CAPES AND OVER 
  THE HEADLANDS. PORTIONS OF US HIGHWAY 101 WILL ALSO BE 
  IMPACTED BY STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-010300-
/O.EXP.KMFR.WI.Y.0005.000000T0000Z-110301T0000Z/
/O.NEW.KMFR.HW.A.0004.110302T0600Z-110303T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
353 PM PST MON FEB 28 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...
...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON. THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS
AFTERNOON. 

* TIMING: SOUTH TO SOUTHEAST WINDS WILL BEGIN TO EASE THIS
  EVENING. STRONG SOUTH TO SOUTHEAST WINDS OF 35 TO 45 MPH WITH
  GUSTS TO NEAR 60 MPH ARE THEN EXPECTED TO OCCUR TUESDAY NIGHT
  INTO WEDNESDAY.

* WINDS: SOUTH TO SOUTHEAST SUSTAINED AT 35 TO 45 MPH WITH GUSTS
  TO NEAR 60 MPH ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY.

* IMPACTS: TRAVELERS ON INTERSTATE 5 NEAR WEED WILL BE AFFECTED 
  BY THE VERY GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ030-031-010300-
/O.NEW.KMFR.HW.A.0004.110302T0600Z-110303T0600Z/
/O.CON.KMFR.HW.W.0003.000000T0000Z-110301T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
353 PM PST MON FEB 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST
THIS EVENING. 

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
  THIS EVENING. WINDS WILL EASE TONIGHT BEFORE STRONG SOUTH TO
  SOUTHWEST WINDS RETURN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY.

* WINDS: SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 60 MPH ARE
  EXPECTED INTO THIS EVENING. WINDS WILL THEN EASE LATER TONIGHT
  BEFORE INCREASING AGAIN TO 35 TO 45 MPH WITH GUSTS TO NEAR 60
  MPH TUESDAY NIGHT THROUGH WEDNESDAY.

* IMPACTS: THE STRONGEST WINDS WILL BE ALONG OREGON HIGHWAY 31 
  FROM PAISLEY TO SUMMER LAKE AND SILVER LAKE...AND ALONG 
  HIGHWAY 395 NEAR VALLEY FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MW
2 follow-up statements
551 
WWUS76 KMFR 010301
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
701 PM PST MON FEB 28 2011

ORZ030-031-011115-
/O.EXP.KMFR.HW.W.0003.000000T0000Z-110301T0300Z/
/O.CON.KMFR.HW.A.0004.110302T0600Z-110303T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
701 PM PST MON FEB 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING. 


* TIMING: BREEZY SOUTH TO SOUTHWEST WINDS WILL DECREASE THIS
  EVENING THROUGH TUESDAY MORNING. THEN SOUTH TO SOUTHWEST WINDS
  WILL INCREASE AGAIN AND BECOME STRONG AND GUSTY TUESDAY NIGHT
  THROUGH WEDNESDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE  TO 35 TO 45 MPH
  WITH GUSTS TO NEAR 60 MPH TUESDAY NIGHT THROUGH WEDNESDAY.

* IMPACTS: THE STRONGEST WINDS WILL BE ALONG OREGON HIGHWAY 31
  FROM PAISLEY TO SUMMER LAKE AND SILVER LAKE...AND ALONG HIGHWAY
  395 NEAR VALLEY FALLS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ021-022-011115-
/O.CON.KMFR.HW.A.0004.110302T0600Z-110303T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE...
BROOKINGS...HARBOR...GOLD BEACH
701 PM PST MON FEB 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON. 

* TIMING: SOUTH TO SOUTHWEST WINDS WILL EASE THIS EVENING. 
  STRONG SOUTH TO SOUTHWEST WINDS WILL THEN OCCUR AGAIN TUESDAY 
  NIGHT INTO WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST OF 35 TO 45 MPH WITH GUSTS OF 60 MPH 
  ARE EXPECTED TUESDAY EVENING INTO WEDNESDAY. 

* IMPACTS: THE STRONGEST WINDS WILL BE NEAR THE CAPES AND OVER 
  THE HEADLANDS. PORTIONS OF US HIGHWAY 101 WILL ALSO BE 
  IMPACTED BY STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ081-011115-
/O.CON.KMFR.HW.A.0004.110302T0600Z-110303T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
701 PM PST MON FEB 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY AFTERNOON. 

* TIMING: SOUTH TO SOUTHEAST WINDS WILL BEGIN TO EASE THIS 
  EVENING. STRONG SOUTH TO SOUTHEAST WINDS OF 35 TO 45 MPH WITH 
  GUSTS TO NEAR 60 MPH ARE THEN EXPECTED TO OCCUR TUESDAY NIGHT 
  INTO WEDNESDAY. 

* WINDS: SOUTH TO SOUTHEAST SUSTAINED AT 35 TO 45 MPH WITH GUSTS 
  TO NEAR 60 MPH ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. 

* IMPACTS: TRAVELERS ON INTERSTATE 5 NEAR WEED WILL BE AFFECTED 
  BY THE VERY GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CC
131 
WWUS76 KMFR 011114
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
314 AM PST TUE MAR 1 2011

ORZ030-031-020015-
/O.UPG.KMFR.HW.A.0004.110302T0600Z-110303T0600Z/
/O.NEW.KMFR.HW.W.0004.110302T0600Z-110303T0600Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
314 AM PST TUE MAR 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
   PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: AN INCOMING COLD FRONT WILL BRING STRONG WINDS TO THE
  AREA BEGINNING LATE THIS EVENING AND CONTINUING THROUGH LATE
  WEDNESDAY EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60
  MPH.

* IMPACTS: THE STRONGEST WINDS WILL BE ALONG OREGON HIGHWAY 31 
  FROM PAISLEY TO SUMMER LAKE AND SILVER LAKE...AND ALONG 
  HIGHWAY 395 NEAR VALLEY FALLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

ORZ021-022-020015-
/O.UPG.KMFR.HW.A.0004.110302T0600Z-110303T0000Z/
/O.NEW.KMFR.HW.W.0004.110302T0600Z-110303T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE...
BROOKINGS...HARBOR...GOLD BEACH
314 AM PST TUE MAR 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
   PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: AN INCOMING COLD FRONT WILL BRING STRONG WINDS TO THE
  AREA BEGINNING LATE THIS EVENING AND CONTINUING THROUGH MID-
  AFTERNOON WEDNESDAY.

* WINDS: SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60
  MPH.

* IMPACTS: THE STRONGEST WINDS WILL BE NEAR THE CAPES AND OVER 
  THE HEADLANDS. PORTIONS OF US HIGHWAY 101 WILL ALSO BE 
  IMPACTED BY STRONG WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

CAZ081-020015-
/O.UPG.KMFR.HW.A.0004.110302T0600Z-110303T0000Z/
/O.NEW.KMFR.HW.W.0004.110302T0600Z-110303T0000Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
314 AM PST TUE MAR 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
   PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: AN INCOMING COLD FRONT WILL BRING STRONG WINDS TO THE
  AREA BEGINNING LATE THIS EVENING AND CONTINUING THROUGH MID-
  AFTERNOON WEDNESDAY.

* WINDS: SOUTH TO SOUTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO NEAR
  60 MPH.

* IMPACTS: TRAVELERS ON INTERSTATE 5 NEAR WEED WILL BE AFFECTED BY
  THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES.

&&

$$

STOCKTON

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 28, 3:45 PM PST, 8 minutes earlier.

Area forecast discussion, Feb 28, 3:45 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
345 PM PST MON FEB 28 2011

.SHORT TERM...A POTENT FRONT DROPPING DOWN FROM THE NORTH IS
PRODUCING RAIN AND SNOW OVER THE CWA THIS AFTERNOON. THE ROAD
CAMERAS SHOW THE SNOW IS ACCUMULATING IN THE NORTHERN CASCADES AND
ACROSS SOUTHERN SISKIYOU COUNTY ABOVE 4000 FEET THIS AFTERNOON. THE
RAIN AND SNOW WILL CONTINUE THROUGH TONIGHT INTO EARLY TUESDAY
BEFORE THE FRONT LIFTS TO NORTH AS A WARM FRONT BY TUESDAY
AFTERNOON. AS IT DOES...A STRONG DEVELOPING STORM OVER THE PACIFIC
WILL REACH NEAR 40N 130W BY LATE TUESDAY. THIS WILL MOVE QUICKLY
TO THE NORTH ALONG OR JUST INSIDE 130W TUESDAY NIGHT THROUGH
WEDNESDAY. THIS WILL LIKELY BRING GALES TO THE INNER WATERS WITH
STORM FORCE WINDS ON THE OUTER COASTAL WATERS. MEANWHILE...EXPECT
STRONG WINDS TO AGAIN IMPACT THE COAST...SHASTA VALLEY...AND THE
EAST SIDE WITH HIGH WIND WATCHES HOISTED. WINDS MAY REACH
ADVISORY CRITERIA IN THE ROGUE VALLEY LATE TUESDAY INTO WEDNESDAY
BUT FOR NOW...IT APPEARS THE 700MB FLOW REMAINS TOO SOUTHWEST FOR
WARNING CRITERIA TO BE REACHED.

THE STRONG SOUTHERLY FLOW ASSOCIATED WITH THIS STORM ALSO MEANS
HEAVY PRECIPITATION WILL BE FOCUSED ACROSS SISKIYOU
COUNTY...ESPECIALLY SOUTHERN SISKIYOU COUNTY AROUND THE MOUNT
SHASTA AREA. SNOW LEVELS AGAIN APPEAR TO BE NEAR THE CRITICAL 3500
FEET MARK DURING THIS TIME AND HAVE ISSUED WINTER STORM WATCHES AS
A RESULT. THE PRECIPITATION IS EXPECTED TO EASE UP LATE WEDNESDAY
NIGHT BUT SHOWERY WEATHER OF RAIN AND SNOW WILL CONTINUE THROUGH
THURSDAY.

.LONG TERM...FRIDAY THROUGH MONDAY...AN UNSETTLED PATTERN WILL
CONTINUE ACROSS THE REGION. THE MODELS AGREE THAT A LONG WAVE
TROUGH WILL REMAIN OVER THE EAST PACIFIC THROUGH THE EXTENDED
PERIOD FRIDAY THROUGH MONDAY. DURING THIS PERIOD SEVERAL SYSTEMS
WILL IMPACT THE REGIONS WEATHER.

&&

.AVIATION...

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
     FOR ORZ031.
     HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
     HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
     FOR ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 2500 FEET
     FOR ORZ024.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 2500 FEET
     FOR ORZ025.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET
     FOR ORZ027.

CA...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     EVENING ABOVE 4000 FEET FOR CAZ080.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4000 FEET
     FOR CAZ082.
     WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     EVENING ABOVE 3500 FEET FOR CAZ082.
     WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY ABOVE 4500 FEET
     FOR CAZ080.
     WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
     HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON
     FOR CAZ081.
     WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     EVENING FOR CAZ083.
PZ...GALE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
     PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PST TUESDAY FOR
     PZZ356-376.
     HAZARDOUS SEAS WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
     PZZ356-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PST TUESDAY FOR
     PZZ350-370.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
     PZZ350-370.
     GALE WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING FOR
     PZZ370-376.
     HAZARDOUS SEAS WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR PZZ370-376.

MW/RH/TW
Hazardous weather outlook, Feb 28, 5:48 AM PST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
548 AM PST MON FEB 28 2011

ORZ021-022-010100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
548 AM PST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING HAS BEEN ISSUED AND IS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STRONG SYSTEM WILL MOVE TOWARDS THE COAST TUESDAY NIGHT.
THE POTENTIAL FOR EVEN STRONGER WINDS AND MORE PRECIPITATION
EXISTS. STAY ALERT FOR LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-031-010100-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
548 AM PST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING.
PLEASE SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STRONG SYSTEM WILL MOVE TOWARDS THE COAST TUESDAY NIGHT.
THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS WILL EXIST LATE
TUESDAY INTO WEDNESDAY. STAY ALERT FOR LATEST UPDATES.
.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-010100-
CENTRAL SISKIYOU COUNTY-
548 AM PST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. PLEASE
SEE LATEST WARNING MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STRONG SYSTEM WILL MOVE TOWARDS THE COAST TUESDAY NIGHT.
THE POTENTIAL FOR ANOTHER ROUND OF STRONG WINDS AND MODERATE TO
HEAVY PRECIPITATION WILL EXIST LATE TUESDAY INTO WEDNESDAY. STAY
ALERT FOR LATEST UPDATES.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-ORZ024-025-027-010100-
WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
548 AM PST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY. PLEASE SEE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WITH ONLY A BRIEF BREAK DURING THE DAY TUESDAY...ANOTHER VERY
STRONG SYSTEM WILL APPROACH THE COAST LATE TUESDAY NIGHT. IT WILL
BRING THE POTENTIAL FOR EVEN STRONGER WINDS AND BOUTS OF MODERATE TO
HEAVY PRECIPITATION FROM LATE TUESDAY THROUGH WEDNESDAY. STAY
ALERT FOR THE LATEST UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OTTENWELLER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:59 AM PSTGale WatchMFR20 hr
Feb 28, 7:59 AM PSTHazardous Seas WatchMFR20 hr
Feb 28, 12:49 PM PSTSmall Craft Advisory for WindsMFR33 hr
Feb 28, 3:27 PM PSTWinter Storm WatchMFRSiskiyou12 hr

Nearby

High Wind Watches in Oregon, 2011High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.